MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE STEELCORE 18 GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE STEELCORE 18 GUIDE WIRE
Catalog Number 1003282
Medical Device Problem Codes Off-Label Use (1494); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); High Blood Pressure/ Hypertension (1908); Perforation of Vessels (2135)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4- the udi number is not known as the catalogue number was not provided.H6- device code 1494 clarifier: incorrect anatomy.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion in the pulmonary artery.After a cardiomems sensor was implanted, the steelcore 18 guide wire (gw) was being pulled back when the patient experienced hemoptysis or coughing up blood.No treatment was provided for the bleeding as it resolved on its own.The patient was intubated overnight for observation.The patient had really high pulmonary artery and blood pressures during the procedure.Medications were given to keep the patient sedated.The patient is currently stable and not intubated.The physician stated he believes the.018 steelcore gw perforated the pulmonary artery.The patient had not been discharged as of (b)(6) 2023.No additional information was provided.
 
Additional Manufacturer Narrative
The incident information was reviewed; however, the product was not returned for analysis.A review of the electronic lot history record, corrective action tracking system for the web database review, and similar incident query was not performed because the lot numbers were not reported.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent treatments appear to be related to the operational context of the procedure.Reportedly, the guide wire was used in a pulmonary artery procedure.It should be noted that the hi-torque guide wires instructions for use (ifu) states: ¿all hi-torque guide wire are intended to facilitate the placement of balloon dilatation catheters during percutaneous transluminal coronary angioplasty (ptca) and percutaneous transluminal angioplasty (pta).This guide wire may also be used with compatible stent devices during therapeutic procedures.¿ in this case, the deviation possibly contributed to the reported event.The reported patient effect of performation is listed in the hi-torque guide wires ifu as a known patient effect of coronary stenting procedures.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.

Brand Name
HI-TORQUE STEELCORE 18 GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17221017
Report Number2024168-2023-06918
Device Sequence Number16899947
Product Code DQX
UDI-Device Identifier08717648013959
UDI-Public08717648013959
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K982876
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number1003282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/28/2023
Supplement Report FDA Received Date07/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age56 YR
Patient SexMale
Patient Weight120 KG